JOURNAL ARTICLE

Seizure worsening caused by decreased serum valproate during meropenem therapy

Margherita Santucci, Antonia Parmeggiani, Roberta Riva
Journal of Child Neurology 2005, 20 (5): 456-7
15968935
Serum concentrations of valproate were reduced and seizures were exacerbated by concomitant meropenem therapy in a child with a neurodegenerative disorder and epilepsy. In this patient, a rapid decline of valproate serum concentrations was observed on two occasions with meropenem antibiotic therapy. This event was the most likely cause of observed seizure exacerbation. Meropenem should be used with caution in patients treated with valproate owing to the drastic lowering of serum valproate concentration and the consequent risk of seizure worsening.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Related Papers

Remove bar
Read by QxMD icon Read
15968935
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"